MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" SMALLBORE EXT SET W/CLAVE®, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" SMALLBORE EXT SET W/CLAVE®, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B9438
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Anxiety (2328)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device is available for evaluation.The device has been requested to be returned, however, it has not been received.Without the returned device, a probable cause is unable to be determined.D4: only di provided as lot number is unknown.
 
Event or Problem Description
The event occurred on an unspecified date and involved an 8" smallbore ext set w/clave®, clamp, rotating luer where the customer reported that the patient came out from operating room at 14:22 and the patient had piv fluid infusing well.When accessing blue port from extension set, the port cracked and fell off.Blood from patient back flowed via defective port and there was approximately 5ml blood loss.The patient involved was autistic and was distressed more by event.The extension set was replaced, and pain medication was able to be administered via new extension set.
 
Event or Problem Description
There was no physical harm but patient was anxious over incident and already had some developmental issues.Intervention required: changed out peripheral iv (piv) extension and saved the piv, therefore no removal and reinsertion was required.Was able to switch extension and flush.The status of the patient before reported issue was anxious, during reported issue was more anxious, and after reported issue was calm.No obvious damage to tubing.When flush attached to extension set blue cap cracked and fell off, clear end was sharp.Extension set was from or iv insertion, and was approximately 1-2 hours old from package.There was no delay in therapy.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.Additional information can be found in b3 and b5.Corrected information can be found in b7 and d10.Updated information can be found in d9.
 
Additional Manufacturer Narrative
Investigation summary: received one (1) used list# b9438, 8" smallbore ext set w/clave®, clamp, rotating luer; lot# unknown.The blue housing of the y-clave was observed to be cracked and missing the silicone seal.The reported complaint of a cracked clave could be confirmed.The returned sample was observed to have a cracked y-clave housing and upon observation a particle was observed in the crack.The probable cause is low viscosity plastic resin in combination with a small inclusion during molding in the manufacturing plant.This failure mode is a known defect covered in icu medical risk documents and can happen at low frequency.The spike was also observed to be damaged.The probable cause of the damaged spike is from the use of an incompatible mating device.The dfu states: connectors are compatible with iso male luers having an internal diameter between 0.062¿ and 0.110¿.Access connectors straight on.(without angled or sliding entry).No lot number was received for a device history record review.

Brand Name
8" SMALLBORE EXT SET W/CLAVE®, CLAMP, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa.
MX 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21857661
Report Number9617594-2025-00786
Device Sequence Number4721007
Product Code FMG
UDI-Device Identifier00887709013889
UDI-Public00887709013889
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB9438
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/25/2025
07/22/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/21/2025
09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PIV FLUID, UNK MFR; UNSPEC PERIPHERAL INTRAVENOUS LINE (PIV), MFR UNK; UNSPECIFIED PAIN MEDICATION, MFR UNK
Patient SexUnknown